Alert archive / Oregon / Wind Advisories in 2025
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 9, 2025, 2:46 AM PST for Union County, Oregon. It took effect at Jan 10, 2025, 1:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2025, 2:46 AM PST (10:46 UTC)
- In effect from
- Jan 10, 2025, 1:00 AM PST
- Expired
- Jan 10, 2025, 1:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.8 hours before the alert went out and 394 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:01 PM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 8, 9:01 PM PST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 901 PM PST Wed Jan 8 2025 Updated Aviation Discussion .AVIATION...06z TAFs...Low stratus has settled back into the forecast area and is slowly expanding this evening. Expect this stratus deck to encompass all sites through the period, with cigs less than 2 kft except for BDN/RDM, which remain clear as of TAF issuance. The stratus deck is slowly working its way south down the US 97 corridor, but whether or not it will reach BDN/RDM this evening is uncertain (confidence 40-50%). Evans/74 && .PREV DISCUSSION... /issued 737 PM PST Wed Jan 8 2025/ UPDATE...Limited changes needed in the short term with going forecast largely on track. Main concerns overnight revolve around risk for fog, specifically across the outer ring of the Lower Basin, foothills of the Blues, Kittitas and Upper Yakima valleys, and north central OR. Thinking patchy to areas of fog with visibilities 1SM or low possible (50-70% confidence) in these areas. Latest NT Micro RGB imagery shows stratus deck confined to around the Lower Basin to 2.5-3 kft AGL with bases around 1-1.5 kft in the Basin to 200-800 ft in Kittitas and Yakima Valleys. Limited fog apparent with visibility reduction around 2-6SM confined to KELN and K9S9 presently. Thinking is development will occur over the small hours around the ring of the Lower Basin and those aforementioned areas. Confidence limited owing to the light winds/anticipated turbulent mixing and the height of the bases that will limit stratus "building down." Elsewhere, low confidence in fog/stratus extending into central OR (20-50%) given its present coverage and location but bears watching tonight. PREV DISCUSSION... /issued 351 PM PST Wed Jan 8 2025/ SHORT TERM... Tonight through Friday night...A large area of high pressure will steadily build into the Pacific Northwest through Thursday. This high will break down and move eastward through Friday morning. On Friday a weak trough, front and associated precipitation will move from west to east across the region into Saturday morning. POPs will increase general across the Cascades and nearby locations by mid-morning then spread everywhere by later in the morning to afternoon, before retreating back to the mountains by evening. Overall QPF will be upwards of 0.50 inches in along the crests of the mountains, with 0.25 to 0.50 inches in nearby locations and only a few hundredths in most lower elevation areas. SNow levels will initially be fairly high, ranging from 200 to 5000 feet in the Washington Cascades to over 7000 feet in the Oregon Cascades and 2500 to 3500 feet in the Blues and Wallowas. By Saturday morning, snow levels will decrease to between 2000-2500 feet in most areas. Snow accumulations are generally looking to be a few inches at this point, highest along the crest. Winds are expected to be relatively light through Friday but will then increase as the through and front approach into Saturday morning. Wind gusts in the 30 to 35 mph range, with gusts to 40 mph are possible, especially across the Columbia Basin, Simcoe Highlands, Kittitas Valley and Foothills of the Blue Mountains. NBM probabilities of wind gusts >=39 mph are 70 to 90 percent while wind gusts >= 47 mph are 50 to 70 percent during this time. So confidence is high in gusty winds, though they look to remain below advisory criteria. Otherwise, expect fog and/or stratus associated with the ridge, especially tonight in the normally favored locations. LONG TERM... Saturday through Wednesday...Weather in the long term period will be fairly quiet aside from a couple of systems affecting the area Saturday and Sunday. A ridge will be centered out in the Pacific with our area in a generally northerly flow on the eastern side of the ridge. The Extreme Forecast Index shows little in the way of unusual weather. Saturday will see a system that arrived Friday departing the area during the day. Precipitation will be a chance of snow in the Cascades and eastern mountains with fairly light amounts of less than an inch. Snow levels will be around 2000 feet. The NBM probabilities give the mountains a 40%-70% chance of 1 inch of snow but drops off to 15%-30% for 2 inches. The lower elevations are not expected to get any rain or snow. Temperatures will be in the lower to mid 40s with lows in the 20s to lower 30s. As the system departs, pressure gradients will tighten and breezy west to northwest winds of 15 to 25 mph are expected in the Columbia Basin. As we get into Sunday, a weak wave will ride over the ridge into our area, bringing another slight chance to the mountains while again, the lower elevations stay dry. Snow levels will continue at 1500- 2500 feet, so precipitation will be a slight chance to chance of mountain snow. Amounts will be lighter than the previous system with only the highest peaks getting an inch of so of snow. NBM probabilities give only a 20%-40% chance of an inch of snow. Temperatures will be 2-3 degrees cooler than Saturday. Conditions will get even quieter Monday through Wednesday as the ridge expands and tilts eastward overhead as models bring a closed low to the southern California coast. Model clusters are in very good agreement Monday but by Wednesday, some differences develop about the ridge and the location and strength of the southern California upper low, but those differences should have little impact on our forecast. Not expecting any precipitation Monday through Wednesday. Models show temperatures cooling to the mid 30s to lower 40s on Monday. Models keep those temperatures in central Oregon and the mountains Tuesday and Wednesday while the Columbia Basin cools further to the mid to upper 30s, which hints at the possible development of low stratus and fog. Perry/83 && .PRELIMINARY POINT TEMPS/POPS... PDT 27 36 27 44 / 0 0 0 50 ALW 29 37 29 43 / 0 0 0 70 PSC 32 38 31 44 / 0 0 0 20 YKM 27 38 28 42 / 0 0 0 30 HRI 30 37 31 47 / 0 0 0 30 ELN 27 36 27 42 / 0 0 0 40 RDM 24 42 29 46 / 0 0 0 20 LGD 24 39 28 41 / 0 0 0 70 GCD 23 44 27 43 / 0 0 0 40 DLS 33 40 33 49 / 0 0 0 70 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && SHORT TERM...77 LONG TERM....83 AVIATION...74
In the hours before
Special weather statement, Jan 9, 12:20 AM PST, 2 hours 26 minutes before
Special Weather Statement National Weather Service Pendleton OR 1220 AM PST Thu Jan 9 2025 ORZ507-091700- Foothills of the Northern Blue Mountains of Oregon- Including the cities of Athena, Pendleton, and Pilot Rock 1220 AM PST Thu Jan 9 2025 Patchy dense freezing fog has developed along the I-84 corridor, primarily over Cabbage Hill between mileposts 220 and 240 near Meacham. Fog may expand its footprint overnight and into the morning hours on Thursday. Motorists are urged to use caution as visibilities may vary or change drastically , and roadways may be slick due to ice depositing on the road surface.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 12:13 AM PST | Freezing Fog Advisory | PDT | Crook, Deschutes, Jefferson, Sherman, Wasco | 11 hr |
| Jan 9, 2:46 AM PST | Wind Advisory | PDT | Gilliam, Morrow, Umatilla, Wheeler | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.